Alert archive / Washington / High Wind Warnings in 2022

High Wind Warning 4, NWS Spokane, WA

November 4, 202212 counties in Washington; 8 counties in Idaho

NWS Spokane, WA issued this high wind warning at Nov 4, 2022, 3:24 AM PDT for 12 counties in Washington; 8 counties in Idaho. It took effect at Nov 4, 2022, 5:00 PM PDT. It was in force for 18 hr. 58 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 4, 2022, 3:24 AM PDT (10:24 UTC)
In effect from
Nov 4, 2022, 5:00 PM PDT
Expired
Nov 5, 2022, 11:00 AM PDT
In force
18 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 28 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 5:47 PM PDTHEAVY SNOW 8Molson, WAFROM SOCIAL MEDIA REPORT.
Nov 4, 9:30 PM PDTNON-TSTM WND GST 662 Wnw Mattawa, WAMESONET STATION HBVLY 2.3 W MATTAWA (HMMN).
Nov 4, 10:11 PM PDTTSTM WND DMG1 Nne Othello, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 4, 10:11 PM PDTNON-TSTM WND DMG1 Nne Othello, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 4, 10:30 PM PDTNON-TSTM WND GST 542 Nnw Spirit Lake, IDMESONET STATION SPLI SPIRIT LAKE.
Nov 4, 10:30 PM PDTNON-TSTM WND GST 544 Sw George, WAMESONET STATION TSILI 3.7 SW GEORGE (WA DOT).
Nov 4, 10:33 PM PDTNON-TSTM WND GST 51Washtucna, WAMESONET STATION TWTCN WASHTUCNA (WA DOT).
Nov 4, 11:00 PM PDTNON-TSTM WND GST 821 Nne Telma, WAMESONET STATION DIR60 1.2 NE TELMA (NWAVAL).
Nov 4, 11:22 PM PDTNON-TSTM WND GST 543 Se Airway Heights, WAASOS STATION KGEG SPOKANE INTL AIRPORT.
Nov 4, 11:26 PM PDTNON-TSTM WND GST 53Fairchild Afb, WAAWOS STATION KSKA FAIRCHILD AFB.
Nov 4, 11:30 PM PDTNON-TSTM WND GST 5210 Ese Mattawa, WAMESONET STATION SDMW1 SADDLE MOUNTAIN.
Nov 4, 11:30 PM PDTNON-TSTM WND GST 742 W Pullman, WAMESONET STATION DW6220 PULLMAN.
Nov 4, 11:50 PM PDTNON-TSTM WND GST 55Dusty, WAMESONET STATION TDSTY DUSTY (WA DOT).
Nov 5, 12:06 AM PDTNON-TSTM WND GST 581 Wnw Hayden, IDAWOS STATION KCOE COEUR D ALENE AIRPORT.
Nov 5, 12:15 AM PDTNON-TSTM WND GST 517 N Harrison, IDMESONET STATION FW0126 HARRISON.
Nov 5, 12:15 AM PDTNON-TSTM WND GST 553 Ese Rathdrum, IDMESONET STATION RTHI RATHDRUM PRAIRIE.
Nov 5, 12:15 AM PDTNON-TSTM WND GST 62Pomeroy, WAMESONET STATION DW6254 POMEROY.
Nov 5, 12:16 AM PDTNON-TSTM WND GST 561 Nnw Spangle, WAMESONET STATION TSPAN 1.3 N SPANGLE (WA DOT).
Nov 5, 12:41 AM PDTNON-TSTM WND GST 5110 Nw Winona, WAMESONET STATION ESCW1 ESCURE.
Nov 5, 12:48 AM PDTNON-TSTM WND GST 542 Ene Pullman, WAASOS STATION KPUW PULLMAN/MOSCOW AIRPORT.
Nov 5, 12:49 AM PDTNON-TSTM WND GST 5012 S Waha, IDMESONET STATION CRKI1 CORRAL CREEK.
Nov 5, 12:56 AM PDTNON-TSTM WND DMGSpokane, WA8TH ST WAS CLOSED FROM DOWNED TREES. REPORT VIA SOCIAL MEDIA.
Nov 5, 12:58 AM PDTTSTM WND DMG3 E Colbert, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 5, 12:58 AM PDTNON-TSTM WND DMG3 E Colbert, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 5, 1:01 AM PDTNON-TSTM WND GST 622 W Millwood, WAASOS STATION KSFF SPOKANE FELTS FIELD.
Nov 5, 1:06 AM PDTNON-TSTM WND GST 575 W Methow, WAMESONET STATION DIFW1 DOUGLAS INGRAM RIDGE.
Nov 5, 1:07 AM PDTTSTM WND DMG2 Se Dishman, WAREPORT OF POWER LINES DOWN VIA SOCIAL MEDIA.
Nov 5, 1:07 AM PDTNON-TSTM WND DMG2 Se Dishman, WAREPORT OF POWER LINES DOWN VIA SOCIAL MEDIA.
Nov 5, 1:09 AM PDTNON-TSTM WND GST 565 S Loomis, WAMESONET STATION ANEW1 AENEAS.
Nov 5, 1:10 AM PDTNON-TSTM WND GST 823 Ssw Peola, WAMESONET STATION ADFW1 ALDER.
Nov 5, 1:16 AM PDTNON-TSTM WND GST 517 E Hay, WAMESONET STATION DW6232 POMEROY 30N.
Nov 5, 1:20 AM PDTNON-TSTM WND GST 515 Ese George, WAMESONET STATION DVI03599 QUINCY.
Nov 5, 1:31 AM PDTNON-TSTM WND GST 512 N Malaga, WAASOS STATION KEAT WENATCHEE AIRPORT.
Nov 5, 1:32 AM PDTTSTM WND DMGLaveview Park, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 5, 1:32 AM PDTNON-TSTM WND DMGLaveview Park, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 5, 1:35 AM PDTNON-TSTM WND GST 534 Nnw Entiat, WAMESONET STATION TT246 ENTIAT.
Nov 5, 1:49 AM PDTTSTM WND DMG3 Ssw Milan, WASTATE ROUTE 2 AT FINDLEY RD WAS BLOCKED BOTH DIRECTIONS BY DOWNED TREES. SR 2 WAS REOPENED AFTER AN HOUR.
Nov 5, 1:49 AM PDTNON-TSTM WND DMG3 Ssw Milan, WASTATE ROUTE 2 AT FINDLEY RD WAS BLOCKED BOTH DIRECTIONS BY DOWNED TREES. SR 2 WAS REOPENED AFTER AN HOUR.
Nov 5, 1:50 AM PDTNON-TSTM WND GST 622 W Athol, IDMESONET STATION FW6935 ATHOL.
Nov 5, 1:54 AM PDTTSTM WND DMGSpokane Valley, WASR 27 (PINES) SB NEAR MANSFIELD IS ALSO BLOCKED BY A TREE.
Nov 5, 1:54 AM PDTNON-TSTM WND DMGSpokane Valley, WASR 27 (PINES) SB NEAR MANSFIELD IS ALSO BLOCKED BY A TREE.
Nov 5, 1:55 AM PDTTSTM WND DMGLaveview Park, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 5, 1:55 AM PDTNON-TSTM WND DMGLaveview Park, WAREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 5, 2:00 AM PDTNON-TSTM WND GST 593 Nw Leavenworth, WAMESONET STATION TUM42 3.2 NW LEAVENWORTH (NWAVAL).
Nov 5, 2:46 AM PDTNON-TSTM WND GST 512 Nne Huetter, IDMESONET STATION DW1188 COEUR D ALENE.
Nov 5, 2:50 AM PDTNON-TSTM WND DMGSmelterville, IDREPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF.
Nov 5, 3:03 AM PDTNON-TSTM WND GST 595 Nw Winchester, IDMESONET STATION MISI1 MISSION CREEK.
Nov 5, 3:07 AM PDTNON-TSTM WND GST 5611 Nne Peola, WAMESONET STATION TALPO 10.8 NE PEOLA (WA DOT).
Nov 5, 3:08 AM PDTNON-TSTM WND GST 572 Nnw Wallace, IDMESONET STATION NUCI1 NUCKOLS.
Nov 5, 3:09 AM PDTNON-TSTM WND GST 6613 Ese Bayview, IDMESONET STATION MAEI1 MAGEE PEAK.
Nov 5, 3:30 AM PDTNON-TSTM WND GST 508 Sse Hartline, WAMESONET STATION DVI04123 HARTLINE.
Nov 5, 3:51 AM PDTNON-TSTM WND GST 561 S Uniontown, WAMESONET STATION TUNIN 1.4 S UNIONTOWN (WA DOT).
Nov 5, 4:32 AM PDTNON-TSTM WND DMG2 Ene State Line, IDTOTAL POWER OUTAGES DURING PEAK OF WIND STORM FRI NOV 4 FOR MULTIPLE COUNTIES 26,000.
Nov 5, 6:48 AM PDTNON-TSTM WND DMGPost Falls, IDTREE FELL ON US BANK DAMAGING THE ROOF AND HALF OF THE BUILDING. PHOTO SENT TO OFFICE AFTER THE EVENT.
Nov 5, 7:52 AM PDTNON-TSTM WND DMG2 Sse Dishman, WALARGE TREES UPROOTED, FENCE DAMAGE.
Nov 5, 7:54 AM PDTNON-TSTM WND DMG2 Sse Dishman, WALARGE TREES UPROOTED, FENCE DAMAGE, LARGE BROKEN BRANCHES.
Nov 5, 9:00 AM PDTNON-TSTM WND DMG3 Sw Bayview, IDTREE DAMAGE AT FARRAGUT STATE PARK. A LARGE TREE FELL OVER THE ROAD BLOCKING ACCESS TO THE BOAT LAUNCH. SEVERAL TOPS AND BRANCHES WERE DOWN ON ROADS, AND ANOTHER DOWNED TREE JUST MISSED THE NIGHTHAWK CABIN.
Nov 5, 10:16 AM PDTNON-TSTM WND DMG3 S Dishman, WATREE DOWN COVERING ROADWAY, WAS CLEARED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS76 KOTX 041024
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
324 AM PDT Fri Nov 4 2022

IDZ001>004-026-027-WAZ031>037-041-044-042230-
/O.UPG.KOTX.HW.A.0002.221105T0000Z-221105T1800Z/
/O.NEW.KOTX.HW.W.0004.221105T0000Z-221105T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Blue Mountains-Lower Garfield and Asotin
Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Northeast Mountains-Wenatchee Area-Waterville
Plateau-
Including the cities of Peck, Elk, Pomeroy, Harrington, Anatone,
Newman Lake, Coulee City, Arden, Cataldo, Waha, Waterville,
Fernwood, Genesee, Colfax, Quincy, Lamona, Deer Park, Mansfield,
Kellogg, Hayden, Priest River, Lewiston, Kamiah, Plummer, Bonners
Ferry, Nezperce, Ralston, Rathdrum, Newport, Wallace, St. Maries,
La Crosse, Wenatchee, Palisades, Colville, Peola, Tekoa, Wilbur,
Spokane, Electric City, Chewelah, Entiat, Sandpoint, Creston,
Clarkston Heights, Mullan, St. Joe, Clayton, Winchester, Moses
Lake, Kettle Falls, Osburn, Lapwai, Cheney, Moscow, Davenport,
Santa, Stratford, Worley, Uniontown, Pullman, Cashmere, Orin,
Mohler, Lookout Pass, Rockford, Ritzville, Potlatch, Porthill,
Grand Coulee, Medimont, Gifford, Coolin, Eastport, Culdesac,
Clarkston, Rosalia, Chelan, Othello, Oakesdale, Coeur d'Alene,
Odessa, Naples, Emida, Coulee Dam, Ephrata, Post Falls,
Pinehurst, and Craigmont
324 AM PDT Fri Nov 4 2022

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT 
SATURDAY...

* WHAT...Southwest to west winds 20 to 35 mph with gusts 50 to 60 
  mph.

* WHERE...Portions of North and North Central Idaho. Portions of 
  Central, East Central, North Central, Northeast, and Southeast 
  Washington.

* WHEN...From 5 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Scattered to widespread power outages are possible. Travel could 
  be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...For Stevens, Pend Oreille, and Boundary 
  Counties, the strongest winds and wind impacts will primarily be 
  across southern reaches of the counties.  Wind gusts in the 
  foothills of the Blue Mountains could be up to 70 mph.  Wind 
  direction will start off from the southwest Friday evening and 
  switch to the west across the Upper Columbia Basin and
  Wenatchee Area Saturday morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects like trampolines in a safe location prior to 
the onset of winds.

&&

$$

RP
3 follow-up statements
979 
WWUS76 KOTX 042222
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
322 PM PDT Fri Nov 4 2022

IDZ001>004-026-027-WAZ031>037-041-044-050630-
/O.CON.KOTX.HW.W.0004.221105T0000Z-221105T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Blue Mountains-Lower Garfield and Asotin
Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Northeast Mountains-Wenatchee Area-Waterville
Plateau-
Including the cities of La Crosse, Cheney, Waha, Kamiah,
Medimont, Arden, Lamona, Odessa, Cashmere, Genesee, Post Falls,
Mohler, Sandpoint, Pinehurst, Culdesac, Entiat, Craigmont,
Mansfield, Palisades, Kellogg, Electric City, Coulee City, Coeur
d'Alene, Colville, Priest River, Eastport, Winchester, Ralston,
Rathdrum, Cataldo, Nezperce, Colfax, Tekoa, Pomeroy, St. Joe,
Waterville, Moscow, Moses Lake, Porthill, Wallace, Clarkston
Heights, Emida, Peola, Grand Coulee, Orin, Chewelah, Santa,
Kettle Falls, Coolin, Fernwood, Rockford, Naples, Rosalia,
Oakesdale, Uniontown, Hayden, Newman Lake, Quincy, Lapwai,
Ephrata, Anatone, Lookout Pass, Davenport, Stratford, Othello,
Gifford, Ritzville, Bonners Ferry, Deer Park, Chelan, Potlatch,
Clarkston, Elk, Plummer, Spokane, Pullman, Mullan, Harrington,
Lewiston, Peck, Newport, Wenatchee, Wilbur, Osburn, Worley,
Creston, Coulee Dam, St. Maries, and Clayton
322 PM PDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...

* WHAT...Southwest to west winds 20 to 35 mph with gusts 50 to 60 
  mph.

* WHERE...Portions of North and North Central Idaho. Portions of 
  Central, East Central, North Central, Northeast, and Southeast 
  Washington.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Scattered to widespread power outages are possible. Travel could 
  be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...For Stevens, Pend Oreille, and Boundary 
  Counties, the strongest winds and wind impacts will primarily be 
  across southern reaches of the counties.  Wind gusts in the 
  foothills of the Blue Mountains could be up to 70 mph.  Wind 
  direction will start off from the southwest Friday evening and 
  switch to the west across the Upper Columbia Basin and Wenatchee 
  Area Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

SVH
010 
WWUS76 KOTX 050624
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1124 PM PDT Fri Nov 4 2022

IDZ001>004-026-027-WAZ031>037-041-044-051800-
/O.CON.KOTX.HW.W.0004.000000T0000Z-221105T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce
Counties-Northeast Blue Mountains-Lower Garfield and Asotin
Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Northeast Mountains-Wenatchee Area-Waterville
Plateau-
Including the cities of Eastport, Pinehurst, Pomeroy, Coolin,
Mohler, Entiat, La Crosse, Stratford, Chewelah, Oakesdale,
Genesee, Othello, Priest River, St. Maries, Lamona, Palisades,
Chelan, Harrington, Cheney, Kamiah, Medimont, Coulee City, Emida,
Kettle Falls, Orin, Lookout Pass, Rockford, Naples, Grand Coulee,
Electric City, Newman Lake, Coulee Dam, Creston, Worley, Waha,
Uniontown, Colfax, Odessa, Waterville, Porthill, Fernwood, Tekoa,
Peola, Lewiston, Winchester, Clarkston, Wilbur, St. Joe, Elk,
Ephrata, Moscow, Culdesac, Davenport, Cashmere, Clayton, Pullman,
Santa, Anatone, Post Falls, Rathdrum, Moses Lake, Ritzville,
Potlatch, Nezperce, Plummer, Sandpoint, Wallace, Deer Park,
Quincy, Coeur d'Alene, Rosalia, Spokane, Newport, Clarkston
Heights, Osburn, Gifford, Mansfield, Ralston, Bonners Ferry,
Lapwai, Arden, Mullan, Craigmont, Colville, Peck, Hayden,
Wenatchee, Cataldo, and Kellogg
1124 PM PDT Fri Nov 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...

* WHAT...Southwest to west winds 20 to 35 mph with gusts 50 to 70 
  mph. The peak speeds over eastern Washington into north Idaho are 
  expected to occur between 11 pm Friday through 3 am Saturday.

* WHERE...Portions of North and North Central Idaho. Portions of 
  Central, East Central, North Central, Northeast, and Southeast 
  Washington.

* WHEN...Until 11 AM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered to widespread power outages are expected. Travel could 
  be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...For Stevens, Pend Oreille, and Boundary 
  Counties, the strongest winds and wind impacts will primarily be 
  across southern reaches of the counties. Wind gusts in the 
  foothills of the Blue Mountains could be up to 70 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects like trampolines in a safe location prior to 
the onset of winds.

&&

$$

FX
830 
WWUS76 KOTX 051233
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
533 AM PDT Sat Nov 5 2022

IDZ001>004-WAZ033>037-041-044-051345-
/O.CAN.KOTX.HW.W.0004.000000T0000Z-221105T1800Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central
Panhandle Mountains-Washington Palouse-Moses Lake Area-Upper
Columbia Basin-Spokane Area-Northeast Mountains-Wenatchee Area-
Waterville Plateau-
533 AM PDT Sat Nov 5 2022

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased in intensity, therefore the high wind warning 
is cancelled.

$$

IDZ026-027-WAZ031-032-051800-
/O.CON.KOTX.HW.W.0004.000000T0000Z-221105T1800Z/
Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast
Blue Mountains-Lower Garfield and Asotin Counties-
Including the cities of Winchester, Craigmont, Culdesac, Mohler,
Lapwai, Nezperce, Lewiston, Pomeroy, Anatone, Clarkston, Waha,
Peck, Peola, Kamiah, Gifford, and Clarkston Heights
533 AM PDT Sat Nov 5 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS 
MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Winchester, Craigmont, Culdesac, Mohler, Lapwai, Nezperce, 
  Lewiston, Pomeroy, Anatone, Clarkston, Waha, Peck, Peola, Kamiah, 
  Gifford, and Clarkston Heights.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Scattered to widespread power outages are expected. Travel could 
  be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects like trampolines in a safe location prior to 
the onset of winds.

&&

$$

Butler

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Nov 4, 2:20 AM PDT, 1 hour 4 minutes earlier.

Area forecast discussion, Nov 4, 2:20 AM PDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
220 AM PDT Fri Nov 4 2022

.SYNOPSIS....

A significant early winter storm is moving through the Northwest.
The winter storm will continue to bring heavy wet snow in spots
today followed by strong winds tonight into Saturday morning. A
much colder weather pattern will bring accumulating snow to the
Inland NW next week.

&&

.DISCUSSION...

..First lowland snowfall of the season with heavy snow in the
mountains continuing into this morning followed up with strong winds
later today and continuing on into Saturday morning...

Today through Saturday Night: A warm front with a well maintained
tap of moisture extending to the southwest is streaming significant
substantial moisture as it sags down into the region. Since there
is no cold air to overrun at lower levels over the lowlands a
rainshadow in the form of substantially lower qpf/snow amounts and
pops remains in order between the Cascades and North Idaho today
and tonight and as such can generalize the result as heavy snow
in the mountains and advisory amounts elsewhere. Later today the
ridge flattens and jet stream is positioned overhead with an
intensifying surface low passing west to east through Southern
British Columbia which will result in very windy conditions as early
as this afternoon but primarily tonight into Saturday until the jet
stream sags some to the south. The resulting high index zonal flow
will too allow for a rain shadow of sorts between the Cascades and
North Idaho with lower pops between the two tonight into Saturday.
Ensembles suggest a weather system diving down the British Columbia
coast will be positioned close enough as to pump up some shortwave
ridging ahead of it and over Eastern Washington and North Idaho
Saturday night which may decrease the chances that Saturday night
will be wet the entire night. Messaging noting the problematic
impacts of the first widespread snow and strong winds overlapping
include power outages, tree damage and remains a topic for webpage
weatherstories, social media accounts, and briefings. In addition a
river statement is out to address the various rises of Paradise
Creek near Moscow as it is forecast to exceed action stage but not
flood tonight into Saturday morning.
/Pelatti

Sunday through Thursday: A deep ULL will dig down the
northwestern coast late Saturday into Sunday. Precipitation will
begin very early Sunday morning as a rather unstable airmass moves
over the Pacific Northwest. 500mb temperatures dropping to near
-30C and below will create very steep lapse rates across western
and central Washington. With the surface low pressure off the
coast near the WA/OR border, our low level flow will begin to turn
to the east/northeast Sunday morning and afternoon mainly across
central Washington, NE Washington, and the northern Panhandle.
These steep lapse rates combined with a strong northeast flow will
be favorable for strong upslope flow across the eastern slopes of
the Cascades. This set up will support heavier precipitation
across the east slopes of the Cascades into the Waterville
Plateau, northeast Washington and north Idaho. The Okanogan and
Wenatchee Valley area remains uncertain at this time given snow
levels will likely rise to 1500-2000 feet thanks to the warm
conveyor belt feeding warmer air into the low levels Sunday
afternoon. Dprog/dt of ensemble guidance is showing a much lower
ceiling of snowfall for KEAT and KOMK compared to 24 hours ago.
However, National Blend of Models still has around 40% chance of 4
inches of snow in EAT and around 70% for OMK. The Kettle Range
and Okanogan Highlands will have a 50 to 70 percent chance of
seeing greater than 6 inches of snow. Bonners Ferry and Sandpoint
have around a 60% chance for greater than 4 inches of snow.

Spokane/Palouse area snow uncertainty Sunday afternoon:
Uncertainties in snow amounts in the Spokane/Palouse area are
being attributed to sensitivity in the placement of the warm
conveyor belt and timing of the arctic cold front Sunday. Sunday
morning will feature light snow before transitioning to rain in SE
WA/Southern Panhandle and snow levels of 2500 ft making it as far
north as Deer Park. Spokane will quickly change back over to snow
somewhere between 7-10PM PST Sunday. Pullman will change back to
snow somewhere between 8PM Sunday-12AM PST Monday. Locations in
SE WA will change a few hours later as the arctic front continues
to march south. The L-C valley appears too warm for snowfall
accumulations. Accumulating snowfall will conclude by noon Monday.

Spokane: DProg/dt of ensemble 850 mb temperatures look
increasingly favorable for snow as the dominant ptype in the
Spokane area past 10pm. CMC/ECMWF ensemble remains the warmest
with 12 and 20% of the respective members having 850 mb temps > 0C
but was 32 and 15% 24 hours ago. GFS ensemble is 3% but was 33%
24 hours ago.

Pullman: DProg/dt at 10PM PST Sunday for ensemble probabilities
of 850 mb temperature > 0C are increasingly favorable for an
earlier transition to snow at Pullman. GEFS, CMC, and ECMWF are
23%, 35%, 50% compared to 53%, 35%, and 58% 24 hours ago.

How much snow for Spokane/Pullman? National Blend of Models gives
Spokane a 53% and 27% chance of 2 and 4 inches of snow
respectively and 35% and 13% chance for Pullman. Opted towards
higher amounts based on increasingly favorable arctic front timing
Sunday night combined with strong FGEN. The higher end amounts
certainly have support from the colder GFS ensemble mean with 5
inches at Spokane and 3.5 inches in Pullman. Snowfall rates could
exceed an inch an hour in the FGEN band.

Much cold air will arrive Monday, with high and low temperatures
by Monday through the end of the work week around 10 to 20 degrees
below average for this time of year. 850 mb temperatures will
range from -8C in the Basin down to -20C in far northern Idaho.
This corresponds to highs in the 20s and lows in the single digits
and teens. In addition, breezy northeast winds are expected down
the Purcell Trench through the upper Columbia Basin Sunday night
through Tuesday, which will make the temperatures feel much
colder. Temperatures will slightly creep up during the late week,
but still quite cool. Now is the time to prepare for these very
cold temperatures. Information on how to prepare for the cold can
be found at weather.gov/safety/cold. Butler vmt

&&

.AVIATION...
12Z TAFS: Widespread stratus cover Washington State and the Idaho
Panhandle this morning. A strong early winter storm bringing snow
to TAF sites this morning producing IFR ceilings and visibilities.
Wind gusts of 30-40 kts will be common Friday afternoon and
increase to between 40-50 kts with the cold front passage tonight
and show a decrease into Saturday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        50  35  45  28  39  21 /  90  70  10  20  50  80
Coeur d'Alene  47  35  44  27  39  22 / 100  90  20  30  40  80
Pullman        47  36  44  27  41  24 / 100  90  40  30  30  80
Lewiston       52  44  51  33  47  33 / 100  90  50  30  30  80
Colville       46  28  44  16  39  14 /  90  50  10  10  60  90
Sandpoint      43  35  42  23  35  18 / 100  90  30  30  50  80
Kellogg        45  33  41  28  37  20 / 100 100  50  50  30  80
Moses Lake     56  38  50  31  42  23 /  60  50   0  20  70  70
Wenatchee      53  39  46  31  38  26 /  80  70  30  40  80  60
Omak           49  34  50  27  40  26 /  80  60  10  20  80  90

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 11 AM PDT this morning for Central
     Panhandle Mountains-Northern Panhandle.

     High Wind Watch from this afternoon through Saturday morning for
     Central Panhandle Mountains-Coeur d'Alene Area-Idaho
     Palouse-Lewis and Southern Nez Perce Counties-Lewiston Area-
     Northern Panhandle.

     Winter Weather Advisory until 8 AM PDT this morning for Coeur
     d'Alene Area-Idaho Palouse.

     Winter Weather Advisory until 11 AM PDT this morning for Lewis
     and Southern Nez Perce Counties.

WA...Winter Storm Warning until 11 AM PDT this morning for Northeast
     Mountains-Okanogan Highlands-Western Okanogan County.

     High Wind Watch from this afternoon through Saturday morning for
     Lower Garfield and Asotin Counties-Moses Lake Area-
     Northeast Blue Mountains-Northeast Mountains-Spokane Area-
     Upper Columbia Basin-Washington Palouse-Waterville Plateau-
     Wenatchee Area.

     Winter Weather Advisory until 8 AM PDT this morning for Spokane
     Area.

     Winter Weather Advisory until 11 AM PDT this morning for
     Northeast Blue Mountains.

     Winter Weather Advisory until 5 AM PDT early this morning for
     Upper Columbia Basin-Washington Palouse.

     Winter Weather Advisory until 3 AM PDT early this morning for
     Western Chelan County.

&&

In the hours before

Local storm report, Nov 4, 2:43 AM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
243 AM PDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     SNOW             STEVENS PASS            47.75N 121.09W
11/04/2022  M11.0 INCH       CHELAN             WA   PUBLIC

            11 INCHES OF NEW SNOW AND STILL SNOWING AS
            OF 2AM. SNOW STARTED A BIT AFTER 4PM
            THURSDAY NOV 3RD.

&&

RP

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:43 PM PDTRiver Flood WarningOTXWhitman10 hr
Nov 4, 2:46 PM PDTWinter Storm WarningOTXDouglas, Ferry, Grant, Okanogan, Pend Oreille, Spokane and 1 more68 hr
Nov 4, 2:46 PM PDTWinter Weather AdvisoryOTXChelan, Douglas56 hr
Nov 4, 10:54 AM PDTWinter Weather AdvisoryOTXBenewah, Kootenai, Latah, Lewis, Nez Perce, Shoshone3 hr

Nearby

High Wind Warnings in Washington, 2022High Wind Warnings in Idaho, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.